Article: article from journal or magazin.
Case report (case report): feedback on an observation with a short commentary.
Hyperphosphatémie et insuffisance rénale transitoire après chimiothérapie d'une leucémie lymphoblastique aiguë [Hyperphosphatemia and transient renal insufficiency following chemotherapy of acute lymphoblastic leukemia]
Schweizerische Medizinische Wochenschrift
Publication types: Case Reports ; English Abstract ; Journal Article
Acute renal failure during treatment of lymphoblastic malignancies is usually due to drug toxicity or acute uric nephropathy. Observations were recently reported where extreme hyperphosphatemia may represent another pathophysiological mechanism. We describe 2 cases, in 36- and 77-year-old women, with acute lymphoblastic leukemia. Acute renal failure was observed 2 days after cytotoxic treatment. Maximal blood creatinine values were 860 and 550 mumol/l respectively, and for phosphate 6.3 and 7.5 mmol/l. With oral phosphate binders, and after four peritoneal exchanges for the second patient, renal function gradually returned to normal values within 4 weeks. Tumor lysis syndrome with associated hyperphosphatemia is described exclusively in lymphoblastic malignancies and renal failure is probably a consequence of intratubular calcium phosphate precipitation. In this situation prophylactic administration of phosphate binders and attentive monitoring of phosphatemia are necessary.
Adult, Aged, Aluminum Hydroxide, Antineoplastic Combined Chemotherapy Protocols, Creatinine, Female, Humans, Kidney Failure, Acute, Phosphates, Precursor Cell Lymphoblastic Leukemia-Lymphoma
Web of science
Last modification date